MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-652
Medical Device Problem Codes Failure to Power Up (1476); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer called magellan product support to report a power on self-test error.Reboot of the analyzer cleared this error.During call with product support the customer noted that the a/c adapter heated up when the analyzer was powered on.The customer's analyzer and a/c adapter were returned to magellan for further investigation.Based on a preliminary assessment it appeared the power adapter contained a short at the analyzer plug end that resulted in it heating up.The customer had the analyzer and power cord for over 7 years it is unlikely this was a manufacturing defect but rather it is likely the cord was damaged through misuse by a customer (sharp tug on the wire when moving the analyzer, or using the wire to remove the plug instead of the using the overmold and strain relief).Separating the wires at the plug it was discovered there was a damage to the insulation for the ground connection (the wire connected to the barrel).This further confirms that when placed under mechanical/physically stress the analyzer plug will short resulting in the overheating.(b)(4).
 
Event or Problem Description
Customer called magellan product support to report a power on self-test error.Reboot of the analyzer cleared this error.During call with product support the customer noted that the a/c adapter heated up when the analyzer was powered on.The customer's analyzer and a/c adapter were returned to magellan for further investigation.During in-house investigation of the customer's returned a/c adapter it was noted that it heated up when powering on the analyzer.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7643371
Report Number1218996-2018-00009
Device Sequence Number16772405
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Catalogue Number70-652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1